MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-300-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline shield that failed to open and had fishmouth deformation at the distal end.The patient was undergoing a procedure for flow diversion treatment of left internal carotid artery (l-ica) tandem unruptured amorphous aneurysms.Aneurysms had max diameter of 3.34mm and 3.25mm and neck diameters of 3.12mm and 2.52mm respectively.Vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).The microc atheter was advanced over a 0.14 guidewire to the right middle cerebral artery (mca) m2 segment and the guidewire was withdrawn.After hydration, the pipeline shield was advanced to go upper via the phenom 27 microcatheter.The microcatheter was withdrawn, initiating pipeline deployment in the m1 straight segment.However, the pipeline stent did not open.It was deployed further but the tip still did not open.The pipeline was retrieved and deployed again but the failure was still not resolved.The intermediate catheter was pushed to go upper and to try and deploy the pipeline sufficiently, the system was withdrawn to the ica and the stent was gradually deployed.However, due to the extension and tension, the pipeline stent tip formed a fishmouth shape and still did not fully open or adhere to the vessel wall.The pipeline was then resheathed and removed with the microcatheter and was replaced.A pipeline 300-20 stent was then used and deployed to complete the procedure successfully.There was no harm or injury to the patient associated with this event.Ancillary devices: phenom 27 microcatheter.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the pipeline failure to open / fish-mouth deformation was not determined.The pipeline had not been placed in a vessel bend when it failed to open.They had pushed the intermediate catheter to go upper to try to open the pipeline, and the pipeline had been resheathed 2 times.There was no resistance during delivery or positioning of the pipeline.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: video inspection system (m-78210), ruler (m-83361), pin gauge sets (m-84083, m-84081), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex w/ shield device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened pipeline flex w/ shield inner pouch and within a dispenser coil.The already deployed braid was also returned within the opened inner pouch.Visual inspection/damage location details: the pipeline flex w/ shield hypotube was found unstretched and undamaged with the ptfe shrink tubing still intact.No damages were found with the resheathing marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The tip coil was found intact.One braid end was found fully opened and undamaged.The other braid end was found fully opened and damaged.Testing/analysis: n/a conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ could not be confirmed through device analysis.Possible causes are patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel braid, presence of other indwelling stents or inappropriate anatomy.The braid was found damaged on one end.Potential causes for braid damage are resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance, or damage during return shipping as the braids were returned already deployed and out of its protective introducer sheath and dispenser coil.Customer reported all devices were prepared per ifu, pipeline was not placed in a vessel bend, pipeline was resheathed two times, and no resistance was encountered during delivery or positioning.And patient vessel tortuosity as moderate.As the phenom-27 micro catheter used in the event was not returned for analysis, any contribution of the phenom-27 micro catheter to the failure could not be determined.The phenom-27 micro catheter is compatible for use with the pipeline flex w/ shield.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22874444
Report Number2029214-2025-01877
Device Sequence Number21425482
Product Code OUT
UDI-Device Identifier00763000284015
UDI-Public(01)00763000284015(17)280420(10)D034140
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-300-25
Device Catalogue NumberPED2-300-25
Device Lot NumberD034140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/05/2025
10/01/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/26/2025
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale